Florida, 2015Damaging Winds in Florida, June 13, 2015
June 13, 2015 · NWS JAX · 2 events in 2 counties and zones
A very dry mid level airmass enabled cold and damaging downdrafts in two very isolated, discrete pulse severe storms, one that impacted Fleming Island in Clay county and the other in Columbia County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very dry mid level airmass enabled cold and damaging downdrafts in two very isolated, discrete pulse severe storms, one that impacted Fleming Island in Clay county and the other in Columbia County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:28 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 13, 1:28 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EDT SAT JUN 13 2015
...HOT WITH BELOW NORMAL RAIN CHANCES FOR MID-JUNE...
.NEAR TERM /THROUGH SUNDAY/...
REST OF THIS AFTERNOON...NO CHANGES TO ONGOING FORECAST AS SEA
BREEZE FRONTS WILL CONTINUE TO SLOWLY MOVE INLAND WITH JUST
ISOLATED STORM ACTIVITY THROUGH THE MID AFTERNOON HOURS...THEN AS
THEY COME TOGETHER ACROSS INLD NE FL CLOSER TO THE I-75 CORRIDOR
AND INLD SE GA...EXPECT STORM COVERAGE CLOSER TO 30% THROUGH THE
LATE AFTERNOON AND EVENING HOURS ALONG WITH A FEW STRONG STORMS
DUE TO CELL MERGERS WITH GUSTY WINDS TO 50 MPH POSSIBLE AND SMALL
HAIL. ONE OR TWO SEVERE STORMS NOT OUT OF THE QUESTION WITH A FEW
OF THE STRONGER UPDRAFTS. HOT TEMPS WILL LINGER IN THE 90S THROUGH
SUNSET OVER INLAND AREAS WITH HEAT INDICES IN THE 100-105 RANGE.
TONIGHT...ACTIVITY DIMINISHES QUICKLY AFTER SUNSET WITH FAIR SKIES
OVERNIGHT AND MILD OVERNIGHT TEMPS IN THE LOWER TO MIDDLE 70S. A
FEW AREAS OF LOW CLOUDS WILL BE POSSIBLE ACROSS NE FL...BUT ANY
FOG VSBYS SHOULD REMAIN ABOVE 3 MILES OR SO AND HAVE KEPT OUT OF
THE ONGOING FORECAST.
SUNDAY...HOT CONDS WILL CONTINUE AS HIGH PRESSURE RIDGE SLIDES JUST
A TOUCH TOWARDS THE NORTH...AND MAX TEMPS WILL SOAR ONCE AGAIN
INTO THE MIDDLE/UPPER 90S OVER INLAND AREAS WITH HEAT INDICES IN
THE 100-105 RANGE...AND LOWER 90S ALONG THE COAST. THE SLIGHTLY
DRIER THAN NORMAL AIRMASS WILL CONTINUE IN PLACE WITH PRECIPITABLE
WATER AMOUNTS AROUND 1.50 INCHES WHICH WILL CONTINUE TO SUPPORT
ONLY ISOLATED STORMS DURING THE AFTERNOON AND EVENING HOURS...
BELOW NORMAL FOR MID-JUNE...WHILE MODELS ARE SUGGESTING POSSIBLY
WIDELY SCATTERED STORMS ACROSS INLD SE GA LATE IN THE DAY AS SEA
BREEZE COMES TOGETHER. A FEW STRONG STORMS WILL CONTINUE TO BE
POSSIBLE...MAINLY ACROSS SE GA LATE IN THE DAY.
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
LARGE RIDGE OF HIGH PRESSURE ALOFT DOMINATES OUR AREA WITH HOTTER
TEMPS EXPECTED AND LOW RAIN CHANCES. WOULD ANTICIPATE WIDELY
SCATTERED SHOWERS/T-STORMS WITH SEA BREEZES. HIGH TEMPS MONDAY
ARE EXPECTED TO BE IN THE MID/UPR 90S WELL INLAND...AROUND 90
IMMEDIATE COAST. INLAND HEAT INDEX VALUES 100-104 EXPECTED.
LOWS EACH NIGHT IN THE LWR TO MID 70S.
.LONG TERM /TUESDAY THROUGH SATURDAY/...
RIDGE OF HIGH PRESSURE ALOFT REMAINS IN PLACE OVER OUR AREA.
SHORTWAVE TROUGH PASSES NORTH OF OUR AREA THURSDAY NIGHT...
FLATTENING UPPER RIDGE FRI...BUT RIDGE STRENGTHENS OVER AREA
AGAIN SAT. SOME POTENTIAL INCREASE IN COVERAGE OF AFTERNOON/EVENING
SHOWERS/T-STORMS DURING THE LATTER HALF OF THE WEEK. LITTLE RELIEF
FROM HOT PATTERN...WITH DAILY HIGH TEMPS IN MID/UPR 90S WELL
INLAND...AROUND 90 COAST...MAYBE A DEGREE OR TWO LOWER THU/FRI
WITH FLATTENED UPR RIDGE...BUT BACK TO MID/UPR 90S INLAND SAT.
LOW TEMPS GENERALLY MID 70S INLAND...UPR 70S COAST.
&&
.AVIATION...
STILL ON TRACK FOR EAST COAST SEA BREEZE TO PUSH WEST OF COASTAL
TAF SITES BEFORE WIDELY SCATTERED SHOWERS/STORMS DEVELOP...SO HAVE
KEPT JUST VCSH AT KVQQ AND VCTS AT KGNV AFTER 20Z...AND ENDING BY
00Z-01Z TIME FRAME. OTHERWISE JUST EXPECT VFR WITH LINGERING
MID/HIGH CLOUDS TONIGHT. SOME HI-RES MODELS TRYING TO FORM ANOTHER
ROUND OF IFR CIGS ACRS NE FL AFTER 09Z...BUT TOO FAR OUT/NOT
ENOUGH CONFIDENCE TO ADD TO TAF SET AT THIS TIME.
&&
.MARINE...
HIGH PRESSURE RIDGE AXIS WILL REMAIN ACROSS OR JUST NORTH OF
THE WATERS THROUGH THE PERIOD AND EXPECT GENERALLY SOUTHERLY FLOW
AT 10-15 KNOTS...GENERALLY MORE SELY DURING THE DAY WITH LOCAL SEA
BREEZES AND MORE SWLY AT NIGHT WITH NOCTURNAL SURGE CLOSER TO 15
KNOTS AT TIMES...BUT STILL NO HEADLINES EXPECTED AND SEAS
GENERALLY 2-4 FT.
RIP CURRENTS: LOW RISK THROUGH THE SHORT TERM WITH ONSHORE FLOW
GENERALLY ONLY DURING THE AFTERNOON HOURS AND SIDESHORE TO
OFFSHORE AT OTHER TIMES. BREAKERS REMAINING GENERALLY AROUND 2 FT
OR LESS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 97 74 98 / 10 30 20 20
SSI 76 91 76 90 / 10 10 10 10
JAX 72 95 72 95 / 10 10 10 20
SGJ 73 90 75 89 / 0 10 0 10
GNV 70 97 72 95 / 20 20 10 30
OCF 71 96 73 94 / 20 20 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/HESS
Hazardous weather outlook, Jun 13, 6:52 AM EST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
752 AM EDT SAT JUN 13 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-140900-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
752 AM EDT SAT JUN 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO WIDELY SCATTERED AFTERNOON AND EARLY EVENING
THUNDERSTORMS ARE POSSIBLE FOR LOCATIONS BETWEEN U.S. HIGHWAY 301
AND INTERSTATE 75. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...WITH
GUSTY WINDS OF 40-50 MPH AND FREQUENT LIGHTNING STRIKES BEING THE
PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A MODERATE RISK OF RIP CURRENTS IS POSSIBLE AT AREA BEACHES ON
SUNDAY AND MONDAY.
ISOLATED TO WIDELY SCATTERED LATE AFTERNOON AND EARLY EVENING
THUNDERSTORMS ARE POSSIBLE ALONG THE INTERSTATE 75 CORRIDOR ON
SUNDAY.
AFTERNOON HIGH TEMPERATURES WILL CLIMB INTO THE MID AND UPPER
90S AT INLAND LOCATIONS FROM SUNDAY THROUGH MUCH OF NEXT WEEK.
COMBINED WITH SEASONABLY HIGH HUMIDITY VALUES...HEAT INDEX VALUES
WILL APPROACH 105 DEGREES INLAND EACH AFTERNOON.
WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
POSSIBLE AT INLAND LOCATIONS MONDAY AND TUESDAY. SCATTERED
AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE REGION-
WIDE FROM WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
NELSON
In the hours before
Local storm report, Jun 13, 9:07 AM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1007 AM EDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 E SILVER SPRINGS SHOR 29.10N 81.97W
06/12/2015 MARION FL 911 CALL CENTER
MULTIPLE TREES DOWN IN THE EASTERN PORTION OF MARION
COUNTY.
&&
WALSHLocal storm report, Jun 13, 9:10 AM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1010 AM EDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 ENE LYNNE 29.22N 81.88W
06/12/2015 MARION FL 911 CALL CENTER
MULTIPLE TREES DOWN IN THE EASTERN PORTION OF MARION
COUNTY.
&&
WALSHLocal storm report, Jun 13, 9:20 AM EST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 AM EDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG MIDDLEBURG 30.05N 81.90W
06/12/2015 CLAY FL 911 CALL CENTER
POWERLINE DOWN IN MIDDLEBURG.
&&
WALSHSpecial weather statement, Jun 13, 2:14 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT SAT JUN 13 2015
FLZ025-125-132000-
INLAND DUVAL FL-COASTAL DUVAL FL-
314 PM EDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUVAL COUNTY UNTIL
400 PM EDT...
AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SAN MARCO...OR NEAR ARLINGTON...MOVING SOUTHWEST AT 10 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ORANGE PARK...UNF...MANDARIN...ARLINGTON...FRUIT
COVE...ORTEGA...BAYMEADOWS...RIVERSIDE...SAN MARCO...NAS JAX...
BELLAIR-MEADOWBROOK TERRACE...TALLYRAND AND JACKSONVILLE HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3012 8157 3013 8160 3012 8168 3014 8169
3017 8169 3019 8168 3019 8186 3039 8167
3031 8149
TIME...MOT...LOC 1913Z 029DEG 8KT 3029 8163
ALLENThunderstorm Wind, Clay
- When
- June 13, 3:00 PM EST
- Where
- Clay County, Hibernia
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.070, -81.700
Widespread tree and power line damaged impacted a small quarter mile radius from a west downburst between Hickory Drive and Hibernia Drive along Pine Avenue in east-central Fleming Island. An NWS employee estimated 60-70 mph downburst winds that occurred in waves during a 5 minute period. Pea size hail was also observed. Trees damaged at least 5 roofs in the Hibernia Oaks neighborhood.
Thunderstorm Wind, Columbia
- When
- June 13, 4:00 PM EST
- Where
- Columbia County, 4.53 mi NW of Bass
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 30.140, -82.760
Trees were blown down. The cost of damage was unknown, but estimated for the event to be included in StormData.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, June 13, 20151 death · 1 event
- Flood in Indiana, June 13, 20151 death · $500 · 1 event
- Flash Flooding and Damaging Wind in Illinois, June 13, 2015$100,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Mississippi, June 13, 2015$85,000 · 55 kt wind · 6 events
- Damaging Winds in Michigan, June 13, 2015$60,000 · 52 kt wind · 3 events
- Tornado and Damaging Wind in Missouri, June 13, 2015EF1 · 2 events
- Tornado in North Carolina, June 13, 2015$5,000 · EF1 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2015$25,000 · 1 in hail · 5 events
- Flash Flood in Utah, June 13, 2015$30,000 · 1 event
- Flash Flood and Hail in Colorado, June 13, 2015$25,000 · 1 in hail · 3 events
- Flood and Damaging Winds in Ohio, June 13 to 14, 2015$22,000 · 55 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 13, 2015$14,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571293, 571294.